Georgia, 2012Hail and Damaging Winds in Georgia, July 3, 2012
July 3, 2012 · NWS FFC · 23 events in 20 counties and zones
Another strong shortwave swung across the Tennessee Valley on the 3rd. Meanwhile, a lee side trough remained in place across central Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $464,000
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another strong shortwave swung across the Tennessee Valley on the 3rd. Meanwhile, a lee side trough remained in place across central Georgia. These two forcing mechanisms combined with continued strong daytime heating and low level moisture allowed another round of severe pulse convection to form during the afternoon hours. Several severe thunderstorms developed, with large hail and damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 3, 1:09 PM EST, 44 minutes earlier.
Area forecast discussion, Jul 3, 1:09 PM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
209 PM EDT TUE JUL 3 2012
.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
GEORGIA REMAINS UNDER THE WEAKENED EASTERN END OF THE CENTRAL U.S.
RIDGE THROUGH THE PERIOD. WEAK SHORT WAVE TRAVELS DOWN THE EASTERN
PERIPHERY OF THE RIDGE TOMORROW INTO TOMORROW NIGHT...BUT MAIN
EFFECTS FROM THIS FEATURE REMAIN NORTH AND EAST OF THE FORECAST
AREA. RIDGE APPEARS STRONG ENOUGH FOR CONTINUED ABOVE NORMAL
TEMPERATURES BUT NOT STRONG ENOUGH TO SUPPRESS SCATTERED...MAINLY
DIURNAL...CONVECTION. PERSISTENT SURFACE TROUGH IN THE LEE OF THE
APPALACHIANS WILL PROVIDE SOME LOW LEVEL SUPPORT FOR THUNDERSTORM
DEVELOPMENT AS WELL. ALTHOUGH STRONG SURFACE HEATING AND AMPLE LOW
LEVEL MOISTURE WILL COMBINE FOR MODERATE INSTABILITY LATE THIS
AFTERNOON INTO THE EARLY EVENING...AND AGAIN WEDNESDAY AFTERNOON AND
EVENING...WEAK SHEAR AND A LACK OF A STRONG FOCUSING MECHANISM
SHOULD KEEP SEVERE THUNDERSTORM THREAT LIMITED TO ISOLATED. WITH
AFTERNOON HIGH TEMPERATURES EXPECTED TO REMAIN IN THE MID TO UPPER
90S...AFTERNOON HEAT INDEX VALUES REMAIN UNCOMFORTABLY HIGH...BUT
ARE NOT EXPECTED TO REACH ADVISORY CRITERIA THROUGH THE PERIOD.
20
.LONG TERM /THURSDAY THROUGH TUESDAY/...
NO CHANGES TO THE CURRENT LONG TERM. PREVIOUS LONG TERM DISCUSSION FOLLOWS...
/ISSUED 258 AM EDT TUE JUL 3 2012/
AS THE LONG TERM BEGINS...LOOKS AS THOUGH SHORTWAVE EMBEDDED IN
NW FLOW ALOFT WILL BE ONGOING IN ITS PASSAGE THROUGH THE FORECAST
AREA. PASSAGE OF THE SHORTWAVE WILL SHUNT SURFACE TROUGH AND
ASSOCIATED BEST MOISTURE SOUTHWARD ON THURSDAY AND WILL INDICATE A
POP DISTRIBUTION FAVORING THE SOUTHERN TIER FOR BEST CHANCES. THIS
GENERAL PATTERN WILL CONTINUE INTO WEEKS END AND THE WEEKEND
ALTHOUGH AT TIMES ADDITIONAL SHORTWAVE ENERGY WILL ENHANCE RAIN
CHANCES EVEN NORTH OF THE SURFACE TROUGH. STRONGER BELT OF
SHORTWAVES AND MORE ORGANIZED ACTIVITY WILL HOLD OFF UNTIL EARLY
NEXT WEEK AS UPPER RIDGE BUILDS WEST. SHOULD SEE RAIN CHANCES
HIGHER THAN CLIMO FOR ALL AREAS SHOULD CURRENT MODELS PROJECTIONS
VERIFY.
BASED ON RECENT TRENDS...FEEL MORE ACTIVE PATTERN AND ASSOCIATED
CLOUDS AND PRECIP WARRANT A LOWERING OF TEMPS IN THE EXTENDED.
THIS WILL TAKE THE ADVERTISED UPPER 90S OF THE MEX AND KNOCK THEM
BACK TO THE MID 90S.
/17
DEESE
&&
.AVIATION...
18Z UPDATE...
VFR CONDITIONS ARE EXPECTED OUTSIDE OF CONVECTION THROUGH 06Z.
ISOLATED TO SCATTERED AREAS OF MVFR VISIBILITIES ARE EXPECTED
BETWEEN 06Z AND 14Z...BUT ONLY TAF SITES I EXPECT TO BE IMPACTED
WOULD BE KAHN AND KMCN. ISOLATED CONVECTION ALREADY DEVELOPING AND
COVERAGE SHOULD INCREASE TO SCATTERED THROUGH 01Z WHEN COVERAGE
SHOULD BEGIN TO DECREASE TO ISOLATED AT BEST THROUGH 18Z. WINDS WILL
REMAIN WEST TO NORTHWEST BETWEEN 5 AND 10KT THROUGH 00Z...THEN
DIMINISH TO 5 KT OR LESS AND BECOME MORE WESTERLY.
//ATL CONFIDENCE...18Z UPDATE...
HIGH.
20
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 73 96 73 96 / 30 30 30 40
ATLANTA 76 94 76 95 / 30 30 30 40
BLAIRSVILLE 69 91 68 91 / 30 30 30 30
CARTERSVILLE 69 95 69 96 / 30 30 30 40
COLUMBUS 76 96 75 94 / 30 30 30 50
GAINESVILLE 74 94 74 93 / 30 30 30 40
MACON 74 97 72 96 / 30 30 30 50
ROME 69 96 70 97 / 30 30 30 40
PEACHTREE CITY 69 95 69 93 / 30 30 30 50
VIDALIA 75 96 75 95 / 30 30 30 50
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 3, 3:24 AM EST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
424 AM EDT TUE JUL 3 2012
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-040830-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
424 AM EDT TUE JUL 3 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING ACROSS
NORTH AND CENTRAL GEORGIA.
.SYNOPSIS...
A STRONG MID AND UPPER LEVEL RIDGE WILL CONTINUE TO WEAKEN ACROSS
THE AREA AS A WEAK TROUGH OF LOW PRESSURE AT THE SURFACE REMAINS
STATIONARY ACROSS CENTRAL GEORGIA.
.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THE ISOLATED SEVERE THUNDERSTORMS WILL BE
QUARTER SIZED HAIL...DAMAGING WINDS...LIGHTNING...AND BRIEF HEAVY
RAIN. THE BEST TIME FOR THUNDERSTORM DEVELOPMENT WILL MID
AFTERNOON THROUGH EVENING.
.DISCUSSION...
A SURFACE TROUGH AND HIGH INSTABILITY WILL ACT AS A FOCUS FOR
SCATTERED THUNDERSTORM DEVELOPMENT WITH ISOLATED SEVERE
STORMS POSSIBLE. CONTINUED COLD MID LEVEL TEMPERATURES AND JUST
ENOUGH FLOW ALOFT WILL ALLOW FOR LARGE HAIL IN THE STRONGER
STORMS. IN ADDITION...MOST STORMS WILL BE CAPABLE OF PRODUCING
STRONG TO SEVERE WIND GUSTS DUE TO THE PRESENCE OF ENHANCED
DOWNDRAFT PARAMETERS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
A SERIES OF SHORTWAVES WILL MOVE THROUGH THE REGION THROUGH THE
WEEK ENHANCING THE THUNDERSTORM POTENTIAL WEDNESDAY AND AGAIN ON
THURSDAY AFTERNOON. GENERALLY SCATTERED COVERAGE IS EXPECTED FOR
MOST AREAS THIS WEEK ALTHOUGH THE FOCUS IS EXPECTED TO SHIFT TO
SOUTHERN PORTIONS OF THE AREA AFTER WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 3, 1:17 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
217 PM EDT TUE JUL 3 2012
GAZ047-048-031845-
217 PM EDT TUE JUL 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN WALTON AND NEWTON
COUNTIES UNTIL 245 PM EDT...
AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JERSEY...MOVING SOUTH AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
WALTON AND NEWTON COUNTIES THROUGH 245 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE GUM CREEK...WALNUT GROVE...JERSEY...BRICK
STORE...STARRSVILLE...ALMON...PORTERDALE...OXFORD...COVINGTON AND
SOCIAL CIRCLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3363 8366 3359 8369 3356 8368 3351 8392
3365 8394 3367 8392 3371 8393 3371 8391
3374 8391 3376 8394 3380 8374
TIME...MOT...LOC 1817Z 357DEG 3KT 3368 8383Special weather statement, Jul 3, 1:39 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
239 PM EDT TUE JUL 3 2012
GAZ046>049-031915-
239 PM EDT TUE JUL 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WALTON...
ROCKDALE...NEWTON AND MORGAN COUNTIES UNTIL 315 PM EDT...
AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM JERSEY TO HERNDONVILLE THE LINE OF
THUNDERSTORMS WERE NEARLY STATIONARY.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WALTON...ROCKDALE...NEWTON AND MORGAN COUNTIES THROUGH 315 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GUM CREEK...
BIG HAYNES CREEK PARK...HERNDONVILLE...YOUTH...WALNUT GROVE...
PANNELL...MONROE...JERSEY...BETWEEN...RUTLEDGE...HARD LABOR CREEK
STATE PARK...BRICK STORE...EBENEZER AND SOCIAL CIRCLE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3373 8352 3356 8358 3362 8389 3377 8401
3379 8398 3387 8383
TIME...MOT...LOC 1839Z 300DEG 2KT 3371 8381 3369 8367Special weather statement, Jul 3, 1:50 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
250 PM EDT TUE JUL 3 2012
GAZ052-031915-
250 PM EDT TUE JUL 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN HEARD
COUNTY UNTIL 315 PM EDT...
AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FRANKLIN...MOVING SOUTH AT 5 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS HEARD COUNTY THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE FROLONA...FRANKLIN...WARESVILLE...TEXAS...
NORTHERN PORTIONS OF WEST POINT LAKE...AND GLENN. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3332 8527 3337 8506 3320 8499 3317 8508
3319 8510 3318 8511 3316 8513 3312 8524
TIME...MOT...LOC 1850Z 346DEG 3KT 3326 8514Special weather statement, Jul 3, 1:52 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
252 PM EDT TUE JUL 3 2012
GAZ076-031915-
252 PM EDT TUE JUL 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN JEFFERSON
COUNTY UNTIL 315 PM EDT...
AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOUISVILLE THE THUNDERSTORM WAS NEARLY
STATIONARY.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
JEFFERSON COUNTY THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE GRANGE...STELLAVILLE...STAPLETONS CROSSROADS...
MATTHEWS...WRENS...STAPLETON...MOXLEY...WADLEY...BARTOW AND
LOUISVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3286 8229 3285 8231 3286 8252 3292 8251
3295 8254 3302 8255 3303 8259 3311 8260
3318 8256 3329 8230 3327 8226 3314 8226
3308 8228 3293 8227
TIME...MOT...LOC 1852Z 356DEG 2KT 3305 8246Event by event
19 thunderstorm wind, 3 hail, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Muscogee
- When
- July 3, 1:53 PM EST
- Where
- Muscogee County, 1.35 mi WSW of Double Churches to 0.69 mi N of (Csg)columbus Metro
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $2,000
- Reported by
- Official NWS Observations
- Coordinates
- 32.540, -84.990
The Columbus Metropolitan Airport official observation (KCSG) reported a 58 mph wind gust. The Muscogee County 911 center reported a few trees and a traffic light down near the airport.
Thunderstorm Wind, Jefferson
- When
- July 3, 2:12 PM EST
- Where
- Jefferson County, 0.58 mi W of Louisville
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $750
- Reported by
- 911 Call Center
- Coordinates
- 33.000, -82.410
The Jefferson County 911 Center relayed a report of three trees down in Louisville.
Thunderstorm Wind, Johnson
- When
- July 3, 2:49 PM EST to 2:54 PM EST
- Where
- Johnson County, 0.48 mi SSE of Wrightsville to 0.9 mi NE of Kite
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 32.724, -82.716
The Johnson County 911 Center reported that at least ten trees were blown down across the county.
Hail, Harris
- When
- July 3, 3:00 PM EST to 3:05 PM EST
- Where
- Harris County, 1.16 mi W of Bartletts Ferry Lake
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.680, -85.090
A Georgia State Trooper reported quarter sized hail near Lake Harding in western Harris County.
Thunderstorm Wind, Harris
- When
- July 3, 3:00 PM EST to 3:05 PM EST
- Where
- Harris County, 0.9 mi NW of Hamilton to 1.16 mi W of Bartletts Ferry Lake
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 32.760, -84.880
The Harris County 911 Center reported that several trees were blown down between Hamilton and Lake Harding. Two of the trees were down at the 911 Center.
Hail, Washington
- When
- July 3, 3:20 PM EST to 3:25 PM EST
- Where
- Washington County, 2.98 mi WNW of Tennille
- Measured
- 1.75 in hail
- Property damage
- $51,000
- Reported by
- 911 Call Center
- Coordinates
- 32.940, -82.850
The Washington County 911 Center relayed a report of golf ball sized hail in west of Tennille.
Thunderstorm Wind, Carroll
- When
- July 3, 3:40 PM EST
- Where
- Carroll County, 2.07 mi N of Carrollton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $55,000
- Reported by
- Emergency Manager
- Coordinates
- 33.610, -85.080
The Carroll County Emergency Manager reported that at least six trees and several power lines were blown down just north of Carrollton near Spence Road. One tree fell on a house.
Thunderstorm Wind, Henry
- When
- July 3, 3:50 PM EST
- Where
- Henry County, 1.96 mi SSE of Blacksville
- Measured
- 60 kt (69 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 33.403, -84.140
The Henry County Emergency Manager reported that severe thunderstorm winds blew over seven tractor trailers near the intersection of Highway 42 and King Mill Road. An individual inside one of the vehicles was transported to the hospital with minor injuries.
Thunderstorm Wind, Wilkinson
- When
- July 3, 4:00 PM EST to 4:10 PM EST
- Where
- Wilkinson County, 0.69 mi S of Irwinton to Toomsboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 32.810, -83.170
The Wilkinson County 911 Center and the Sheriff reported several trees down across the county.
Thunderstorm Wind, Spalding
- When
- July 3, 4:19 PM EST to 4:24 PM EST
- Where
- Spalding County, 1.5 mi WSW of Towalaga to 0.58 mi E of Griffin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 33.315, -84.225
The Spalding County 911 Center reported several trees were blown down especially across the northern portion of the county.
Thunderstorm Wind, Macon
- When
- July 3, 4:20 PM EST
- Where
- Macon County, 1.8 mi SSW of Barrons Lane to 1.6 mi N of Four Pts
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 32.357, -84.015
The Macon County 911 Center reported that several trees and several power lines were blown down along Highways 49 and 224.
Hail, Lamar
- When
- July 3, 4:25 PM EST to 4:30 PM EST
- Where
- Lamar County, 2.15 mi NNW of Graddick
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.100, -84.160
The Lamar County Sheriff's Office reported quarter sized hail along Highway 36 East north of Barnesville.
Thunderstorm Wind, Lamar
- When
- July 3, 4:25 PM EST to 4:30 PM EST
- Where
- Lamar County, 1.98 mi SW of Liberty Hill to Barnesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 33.129, -84.153
The Lamar County Sheriff's Office reported that several trees and power lines were blown down in the northern half of the county.
Thunderstorm Wind, Fayette
- When
- July 3, 4:42 PM EST
- Where
- Fayette County, 1.34 mi ESE of Stop to 0.54 mi NW of Fayetteville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 33.470, -84.560
The Fayette County Emergency Manager reported that a few trees and a few power lines were blown down between Highway 74 and Highway 85 between approximately Tyrone and Fayetteville. One tree fell on a barn, trapping a donkey inside.
Thunderstorm Wind, Houston
- When
- July 3, 4:43 PM EST
- Where
- Houston County, 0.69 mi N of Perry
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 32.460, -83.730
The Houston County 911 Center reported that 11 trees were blown down in Perry.
Thunderstorm Wind, Fulton
- When
- July 3, 4:56 PM EST
- Where
- Fulton County, 1.8 mi NW of Lakewood Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.700, -84.390
The Fulton County Emergency Manager reported that power lines were blown down in the Lakewood Park area.
Thunderstorm Wind, De Kalb
- When
- July 3, 4:58 PM EST
- Where
- De Kalb County, 0.69 mi N of Gresham Park
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 33.730, -84.300
The DeKalb County 911 Center reported a few power lines blown down south of Decatur.
Thunderstorm Wind, Monroe
- When
- July 3, 5:05 PM EST to 5:15 PM EST
- Where
- Monroe County, 0.46 mi SSE of Forsyth to 2.14 mi WNW of Dyas
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.024, -83.946
The Monroe County Emergency Manager reported at least 10 trees down from Forsyth to the southwest part of the county.
Thunderstorm Wind, Clayton
- When
- July 3, 5:20 PM EST
- Where
- Clayton County, 4.46 mi SW of Lovejoy
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 33.382, -84.372
The Clayton County 911 Center reported that a couple of trees were blown down across Woolsey Road.
Lightning, Houston
- When
- July 3, 6:00 PM EST
- Where
- Houston County, 1.16 mi E of Wrights Mill
- Property damage
- $300,000
- Reported by
- Broadcast Media
- Coordinates
- 32.600, -83.630
Broadcast Media stations from Macon reported up to four structures on fire from lightning strikes. Several units at an apartment complex on Leisure Lake Drive were heavily damaged or destroyed, displacing 16 families. Before firefighters arrived, three Marines and an Army medic alerted and evacuated many of the residents, including an 87-year-old woman confined to her bed. No one was injured in the fire, thanks in part to the quick actions of the servicemen.
Thunderstorm Wind, Dodge
- When
- July 3, 6:06 PM EST
- Where
- Dodge County, 0.87 mi N of Milan to 1.18 mi ENE of Calvin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 32.032, -83.069
The Dodge County 911 Center relayed a report of five trees and two power lines down across the southeastern portion of the county.
Thunderstorm Wind, Telfair
- When
- July 3, 6:10 PM EST
- Where
- Telfair County, 0.91 mi NW of Workmore
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $750
- Reported by
- 911 Call Center
- Coordinates
- 31.940, -82.940
The Telfair County 911 Center reported that a few trees were blown down south of McRae near Workmore.
Thunderstorm Wind, Cherokee
- When
- July 3, 6:19 PM EST
- Where
- Cherokee County, 1.79 mi NE of Waleska
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 34.340, -84.530
The Cherokee County Emergency Manager reported that over 50 trees were blown down along with at least four power lines in an area northeast of Waleska.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Minnesota, July 3 to 6, 20123 deaths · 1 event
- Hail and Damaging Winds in Ohio, July 3 to 4, 20121 death · $25,000 · 1 in hail · 6 events
- Damaging Winds in Pennsylvania, July 3, 2012$285,000 · 50 kt wind · 9 events
- Hail and Damaging Winds in Pennsylvania, July 3 to 4, 2012$151,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Ohio, July 3, 2012$59,000 · 1 in hail · 24 events
- Hail and Damaging Winds in Virginia, July 3, 2012$43,000 · 1.5 in hail · 23 events
- Hail and Damaging Winds in Michigan, July 3, 2012$25,000 · 1.75 in hail · 33 events
- Hail and Damaging Winds in Michigan, July 3, 2012$50,000 · 1.75 in hail · 14 events
- Hail and Damaging Winds in West Virginia, July 3, 2012$50,000 · 50 kt wind · 7 events
- Hail and Damaging Winds in North Dakota, July 3 to 4, 2012$33,000 · 1.75 in hail · 14 events
- Hail and Damaging Winds in Alabama, July 3, 2012$43,000 · 60 kt wind · 8 events
- Damaging Winds in South Carolina, July 3, 2012$33,000 · 60 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 396828, 396857, 396849, 396824, 396842, 396825, 396829, 396830, 396840, 396847, 396859, 396826, 396868, 396832, 396837, 396831, 396855, 396866, 396854, 396827, 396862, 396863, 396845.